Thyroid problems and anxiety

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
Deean
Guest
Posts: 1
Joined: Thu Jan 29, 2009 4:22 am
Gender: Female

Thyroid problems and anxiety

Postby Deean » Thu Jan 29, 2009 5:45 am

Hi,

I had my thyroid removed about 7 years ago because of a goiter the size of a tennis ball. Anyway since then things have been rather okay - till the last couple of months.

My weight has ballooned, as in I've put on well over 10kg, my hair is coming out more in my brush... I have been tired, and yet it takes me forever to get to sleep.

I've also developed, which has gotten worse in the last week or 2, an anxiety - the fear of death... which pretty much leads into a depression of wondering what the point of life is, leaving me somewhat listless. On top of that I have become more irritable and I'm getting my period more frequently.

Is it possible that my thyroid medication needs to be tweaked? Because I would love to feel healthy and well again, both mentally and physically.

Thank you for taking to time to read.

Cheers,
Deean.

User avatar
John Kenyon, CNA
Nurse Assistant
Posts: 2846
Joined: Wed Dec 20, 2006 1:05 pm
Gender: Male
Location: Laurel, MD

Re: Thyroid problems and anxiety

Postby John Kenyon, CNA » Tue Feb 03, 2009 8:14 pm

Hello -

Given your description of the symptoms you're experiencing, I was expecting to learn you hadn't been put on any supplemental thyroid medication, so yes, I'd be willing to bet your medication needs to be tweaked, probably a good deal. What you're experiencing is classic for someone with a non-functioning thyroid, as I'm sure you already know, and the replacement therapy is aimed at preventing this and keeping things balanced and even. It seems not to be working.

By all means have yourself worked up with an eye toward upping the medication.

I hope this is helpful. Please follow up with us here. Good luck to you.
John Kenyon, EMT, CCT
Non-invasive cardiology tech, Emergency and Critical Care technician, Critical Incident Stress Mgmt. specialist


Return to “Endocrinology Topics”



Who is online

Users browsing this forum: No registered users and 4 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.